Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

On lipitor 50mg for cholesterol. Blood test done. Given zimstat 5 mg. Looking for suggestion?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3387 Questions
i was told i had cholestrol in march of this year and was put on lipitor 50mg which made my muscles ache then on zimstat 49mg which did the same thing so was put on ezetrol 10mg for 2 months and then fasted and had blood taken which my readings are total chol 5.2 hdl 1.2 ldl 3.0 triglyceride 2.1 ldl/hdl ratio 2.5 and chol/hdl ratio 4.3 to which i was told the ezetrol was not strong enough so was given zimstat 5mg to take as well are my readings bad enough to have to take both medications. my diet is low cholesterol and my weight is normal for my height
Posted Wed, 15 Aug 2012 in Cholesterol
Answered by Dr. Raju A.T 17 minutes later

Thanks for your query.

The readings you mention appear marginally raised and not too good for one who is on anti cholesterol medication.I consider there is need for both the medications.

If two consecutive readings of cholesterol come within normal range then a thought on removing one medication can be made.But for now I consider that both medications are necessary.

The muscle pain due to most of the antilipid drugs usually occurs in initial few months after the start of the medications, later the muscle pain disappears.You can use mild pain killers for such pains.

Do continue the same fat free diet you may soon be taken off from one of the mediation.

Hope I answered your query.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor